Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 13, 2005, 1:43 PM MST for Graham County, Greenlee County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 1:43 PM MST (20:43 UTC)
- Expired
- Jul 13, 2005, 2:13 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 165 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4039 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 132044 SVRTWC AZC009-011-132130- /O.NEW.KTWC.SV.W.0014.050713T2043Z-050713T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 143 PM MST WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA SOUTHERN GREENLEE COUNTY IN SOUTHEAST ARIZONA * UNTIL 230 PM MST * AT 140 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNCAN...OR ABOUT 36 MILES EAST OF SAFFORD...AND MOVING SOUTHWEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANKLIN. LAT...LON 3268 10906 3290 10906 3280 10944 3252 10922 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 132102 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST WED JUL 13 2005 AZC009-011-132130- /O.CON.KTWC.SV.W.0014.000000T0000Z-050713T2130Z/ GRAHAM AZ-GREENLEE AZ- 200 PM MST WED JUL 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM MST FOR SOUTHERN GREENLEE AND EAST CENTRAL GRAHAM COUNTIES... AT 200 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST WEST OF DUNCAN...OR ABOUT 31 MILES EAST OF SAFFORD...MOVING SOUTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LAT...LON 3268 10906 3290 10906 3280 10944 3252 10922 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 132113 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST WED JUL 13 2005 AZC009-011-132122- /O.CAN.KTWC.SV.W.0014.000000T0000Z-050713T2130Z/ GRAHAM AZ-GREENLEE AZ- 212 PM MST WED JUL 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENLEE AND EAST CENTRAL GRAHAM COUNTIES IS CANCELLED... AT 212 PM MST...THE STORM NEAR AND WEST OF DUNCAN HAD DIMINISHED TO BELOW SEVERE LEVELS. THE WARNING WAS CANCELLED. LAT...LON 3268 10906 3290 10906 3280 10944 3252 10922 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:00 AM MST, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 13, 9:00 AM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST WED JUL 13 2005 .SYNOPSIS...STRONG HIGH PRESSURE...WHICH HAD BEEN PARKED ACROSS NORTHERN MEXICO LATELY...HAS MIGRATED NORTH. WITH THIS VERY HOT CONDITIONS WILL START TO MODERATE AS ADDED MOISTURE AND CLOUD COVER MOVE IN FROM THE EAST. THE AREA WILL START TO SEE AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY AS THIS HAPPENS. && .DISCUSSION...WITH THE HIGH CENTER RECONSOLIDATING TO OUR NORTH THE SUBSEQUENT DEEP EASTERLY FLOW IS IMPORTING MOISTURE THROUGH SOUTHEAST ARIZONA. 12Z KTUS SOUNDING WAS APPROACHING 1 INCH OF PRECIPITABLE WATER WITH GOES SOUNDER ESTIMATES SHOWING VALUES NEAR TO JUST OVER 1 INCH MOVING IN. SURFACE DEWPTS ARE UP 15 TO 25 DEG OVER THE PAST 24 HRS...NOW INTO THE 40S AND 50S. SOME LIGHT PRECIP OUT OF MID LEVEL DEBRIS CLOUD THIS MORNING...ALSO SERVING TO BLOCK SOLAR INSOLATION A BIT BUT NOT ENOUGH TO AVOID ANOTHER HOT AFTERNOON. WITH ADDED MOISTURE WE SHOULD BE ABLE TO FIRE OFF CONVECTION LATE THIS MORNING INTO THE THE AFTERNOON AND EVENING. DESPITE RAPID IMPROVEMENT IN THE MOISTURE SITUATION WE ARE STILL NOT QUITE UP TO SEASONAL LEVELS SO COVERAGE SHOULD BE LESS THAN WE NORMALLY SEE FOR MID JULY. IN ADDITION...LOW LEVELS ARE STILL RELATIVELY DRY...SO WE NEED TO WATCH FOR DRY MICROBURST CHARACTERISTICS THIS AFTERNOON. && .FIRE WEATHER...UPPER LEVEL HIGH PRESSURE TO OUR NORTH WILL CONTINUE TO ALLOW MOISTURE TO MOVE INTO THE AREA FROM THE EAST AND NORTHEAST. DAYTIME TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL THIS WEEK... BUT WITH SOME MOISTURE IN PLACE THERE WILL ALSO BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HUMIDITY VALUES ARE EXPECTED TO SLOWLY INCREASE THIS WEEK AS THE MOISTURE MAKES ITS WAY ACROSS SOUTHEAST ARIZONA. THERE WILL CONTINUE TO BE LOCALIZED GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING DUE TO STRONG SURFACE HEATING...AND THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE STRONG OUTFLOWS AS WELL AS ERRATIC AND SHIFTING WINDS. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .CLIMATE...TODAYS FORECAST HIGH OF 109 DEGREES IN TUCSON WILL MARK THE 30TH CONSECUTIVE DAY WITH HIGH TEMPERATURES OF 100 DEGREES OR BETTER. THIS RANKS AS THE 4TH LONGEST STREAK ON RECORD. THE RECORD IS 39 DAYS...SET IN 1987. ADDITIONALLY...THE AREA IS HEADED FOR TOP 5 STATUS FOR LATEST START TO THE MONSOON. THE TOP 5 LATEST MONSOON START DATES ARE: 5TH) JULY 1?, 2005** **TO BE DETERMINED 4TH) JULY 14, 1985 3RD) JULY 16, 1979 2ND) JULY 17, 1997 LATEST) JULY 25, 1987 && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/PUBLIC DISCUSSION...WJM FIRE WEATHER/AVIATION...GZ CLIMATE DISCUSSION...JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 13, 12:10 PM MST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1210 PM MST WED JUL 13 2005 AZZ019-151400- NORTHERN GREENLEE COUNTY- 1210 PM MST THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. NO SIGNIFICANT PRECIPITATION IS EXPECTED...WITH THE MAIN THREAT BEING STRONG WIND GUSTS THAT MAY APPROACH 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING INTO THE WEEKEND. THE MOISTURE IS THEN EXPECTED TO GRADUALLY DECREASE OVER THE WEEKEND...RESULTING IN ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE IN THE WEEKEND AND EARLY NEXT WEEK. NO SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031>032-151400- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1210 PM MST THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY AND THE CENTRAL AND WESTERN PORTIONS OF PIMA COUNTY .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. NO SIGNIFICANT PRECIPITATION IS EXPECTED...WITH THE MAIN THREAT BEING STRONG WIND GUSTS THAT MAY APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE WILL BE A CONTINUED SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING DURING THIS PERIOD. NO SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ033-151400- TUCSON METRO/MARANA/GREEN VALLEY- 1210 PM MST THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PIMA COUNTY .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. NO SIGNIFICANT PRECIPITATION IS EXPECTED...ALTHOUGH THE STRONGER STORMS MAY PRODUCE VERY ISOLATED AND BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL. THE MAIN THREAT WILL BE STRONG WIND GUSTS THAT COULD APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE WILL BE A CONTINUED SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING DURING THIS PERIOD. NO SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-151400- UPPER GILA RIVER VALLEY- 1210 PM MST THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR GRAHAM COUNTY .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. NO SIGNIFICANT PRECIPITATION IS EXPECTED...ALTHOUGH THE STRONGER STORMS MAY PRODUCE VERY ISOLATED AND BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL. THE MAIN THREAT WILL BE STRONG WIND GUSTS THAT COULD APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE WILL BE A CONTINUED SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING DURING THIS PERIOD. NO SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ034>035-151400- SANTA CRUZ COUNTY-COCHISE COUNTY- 1210 PM MST THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ AND COCHISE COUNTIES .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. NO SIGNIFICANT PRECIPITATION IS EXPECTED...ALTHOUGH THE STRONGER STORMS MAY PRODUCE VERY ISOLATED AND BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL. THE MAIN THREAT WILL BE STRONG WIND GUSTS THAT COULD APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING INTO THE WEEKEND. THE MOISTURE IS THEN EXPECTED TO GRADUALLY DECREASE OVER THE WEEKEND...RESULTING IN ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE IN THE WEEKEND AND EARLY NEXT WEEK. NO SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.